caret icon Back to all discussions

Hair loss

Hello everyone. I am new to this site and I am so glad to be a part of a community of people who are similar to me. I am 21 and have had migraines with an aura for about 3 years now. My current medication is once-a-month Ajovy injections. Those have been working for about 7 months, but recently I am experiencing persistent, nagging headaches every afternoon into the night. Nothing else has changed to cause this to occur so I am unsure what is causing the medication to seemingly stop working. I have also recently been experiencing hair loss. Not just a little bit in the shower or when I brush my hair. It is to the point where it is noticeable and I have actually had people who know how thick my hair used to ask me what is wrong. Hopefully, I am not the only one who has had this occur, and hopefully, it is not related to anything else concerning. Anyone with any information or any advice at all??? I am desperate. Thank you!!!!

  1. I started Ajovy injections a couple of years ago, and within the past several months, I’ve noticed thinning hair/hair loss, and the more I think about it, the more I think it’s been ongoing…but getting worse. I’m going to stop my injections as a test and do Botox only. I wish I had some advice. 😫😢

    1. Hi there, you two. First of all, I'm sorry it's taken so long for us to respond -- we had a lot of posts come in during June for awareness month!

      While each person is different in the way they respond to treatment, it does seem that for some people, their medication can become less effective. Sometimes it's a gradual thing and other times it just quits suddenly. We're not sure why that is, and it doesn't happen to everyone. Migraine is always evolving, and sometimes a medication dosage change or a complete switch is needed. Your health care team will be able to guide you on that.

      As for the hair loss, you're definitely not alone! While it's not listed on the label, we've seen many, many people here share that they've had hair thinning and loss. We encourage everyone to send a report to the FDA, which has an impact on how the drug is labeled and used in the future. It's really easy to fill out a report online, so here's the link if you're interested:

      https://www.accessdata.fda.gov/scripts/medwatch/index.cfm

      Just keep in mind that if you decide to go off of Ajovy, it does hang around in your system for a long time, usually several months. So be patient while you wait to see regrowth.

      I hope some of this helps you. Keep us posted and let us know if you have more questions or just need to vent. -Melissa, migraine.com team

or create an account to reply.